Ask a doctor

Bulging Around Tummy After Breast Augmentation

day 5 after my breast augmentation operation and I still have a bulging tummy full of fluid

Doctor Answers (7)

Distended after breast augmentation

+1

Thanks for the question.

From your description, it is likely that you're constipated secondary to narcotic use with associated distention. My recommendation is ambulation, plenty of fluids, and a stool softener (eg colace).

Best of luck,

Glenn Vallecillos, M.D., F.A.C.S. 

Web reference: http://www.beverlyhillscosmeticsurgeon.com/breast-augmentation.phphttp://www.beverlyhillscosmeticsurgeon.com/breast-augmentation

Beverly Hills Plastic Surgeon
5.0 out of 5 stars 19 reviews

Abdominal Fluid Collection after Breast Augmentation

+1

It seems that your bulging fluid filled tummy may be due to constipation.  This is not uncommon after general anesthesia and use of narcotics.   A simple laxative/stool softener should cure this.  

If your surgeon performed your augmentation through your belly button (TUBA), you may indeed have a fluid collection in the soft tissues of the abdomen that needs to be addressed.   

Please maintain close followup with your plastic surgeon to ensure a safe recovery.  All the best.

Paul S. GIll, M.D.

Gill Plastic Surgery

Houston Double Board Certified Plastic Surgeon

Web reference: http://www.drpaulgill.com

Houston Plastic Surgeon
5.0 out of 5 stars 32 reviews

Bulging tummy after bresat augmentation

+1

I have to say that abdominal swelling is not a common finding after breast augmentaiton.  If you are taking a fair amount of narcotics such as Percocet or Vicodin, then you may be bloated.  Otherwise, you really shouldn't have swelling to your abdomen after this type of procedure.

Best to check with your Plastic Surgeon to make sure that everything is okay.

I hope that helps!

Web reference: http://www.beautybybuford.com/services/breast/augmentation-denver-colorado/

Denver Plastic Surgeon
5.0 out of 5 stars 2 reviews

Bulging of tummy after breast augmentation

+1

This is extremely common and will last for 7-10 days. It is attributable to edema and general bowel distention from the narcotic analgesics. Amubulation and lazatives may help.

Web reference: http://www.bodysculptor.com/breast-surgery-chicago/

Chicago Plastic Surgeon
5.0 out of 5 stars 39 reviews

Tummy swollen after breast augmentation

+1

It is unusual to have swelling in the abdomen after a breast augmentation unless you had surgery on your abdomen as well or had a TUBA.  Follow with yoru doctor.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

More details on this please

+1

As Dr. Aldea asked, please send more details because a breast augmentation done any other way than a TUBA cannot make fluid collections on your abdomen.  If you had a TUBA go back to your doctor for and exam and maybe drainage of the fluid.

Seattle Plastic Surgeon
5.0 out of 5 stars 44 reviews

Tummy Bulging after Breast Augmentation

+1
Your question is rather short on details. The only reason why there may be fluid accumulation in the abdomen after a Breast Augmentation is if you had undergone a TUBA procedue - through the navel augmentation. In this procedure, two tunnels are created by pushing a blunt rod under the tummy skin to and over the ribs andunder the breasts. Implant pockets are then created by a combination of using a curved rod to pull the tissues apart and by expanding a temporary implant and pushing it around. The procedure is blind and the surgeon does not see any bleeding points. The injected tumescent solution containing epinephrine and subsequently the pressure of the implants is relied upon to compress and stop minor bleeding points. occasionally, fluid created by the post surgery swelling drains lower into the tunnels all the way to the belly button causing the swelling you describe. You need to go back and have your surgeon examine you and possibly drain this fluid. Dr. Peter Aldea
Memphis Plastic Surgeon
5.0 out of 5 stars 52 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...